Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Nilpotent automorphism groups of Riemann surfaces


Author: Reza Zomorrodian
Journal: Trans. Amer. Math. Soc. 288 (1985), 241-255
MSC: Primary 20H10; Secondary 14H45, 20D45, 30F10
MathSciNet review: 773059
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The action of nilpotent groups as automorphisms of compact Riemann surfaces is investigated. It is proved that the order of a nilpotent group of automorphisms of a surface of genus $ g \geqslant 2$ cannot exceed $ 16(g - 1)$. Exact conditions of equality are obtained. This bound corresponds to a specific Fuchsian group given by the signature (0;2,4,8).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20H10, 14H45, 20D45, 30F10

Retrieve articles in all journals with MSC: 20H10, 14H45, 20D45, 30F10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0773059-6
PII: S 0002-9947(1985)0773059-6
Keywords: Fuchsian groups, nilpotent automorphism groups, compact Riemann surfaces, action of groups, generators, relations, signatures, bounds, maximal order of groups
Article copyright: © Copyright 1985 American Mathematical Society